Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2018, 6:06 PM EDT for DeKalb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 6:06 PM EDT (22:06 UTC)
- Expired
- Aug 5, 2018, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WWUS82 KFFC 052206
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT SUN AUG 5 2018
GAZ033-044-045-052230-
North Fulton GA-DeKalb GA-South Fulton GA-
606 PM EDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHWESTERN
DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
At 605 PM EDT...a strong thunderstorm was over Kirkwood, or over
Atlanta...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, East Point, College Park, Hapeville, Avondale
Estates, Belvedere Park, North Decatur, Midtown, Grant Park-Zoo
Atlanta, Candler-Mcafee, Druid Hills, North Druid Hills, Sweet
Auburn, Piedmont Park, Lakewood Park, East Lake, Little Five Points,
Atlantic Station and West End.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3381 8426 3370 8423 3365 8441 3365 8444
3381 8447
TIME...MOT...LOC 2205Z 074DEG 5KT 3374 8434
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:49 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 5, 2:49 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EDT Sun Aug 5 2018 .SHORT TERM /Tonight through Monday Night/... Models in good agreement in keeping the H5 high centered over middle Georgia. This high remains in place through the short term with some weakening toward Monday night. This will suppress convection somewhat over middle Georgia Monday but with ample low level moisture, there will be enough instability for scattered showers and a few thunderstorms. The best chances will be on the periphery of the high across north and east Georgia. Temperatures rising a little higher than progged today and with not a lot of change tomorrow, have gone on the high side of guidance Monday for max temps. 17 .LONG TERM /Tuesday through Sunday/... No changes made to the extended forecast. The main east-west oriented upper ridge will remain entrenched along wide swatch centered on 35deg latitude through Wed when westerlies begin to dip further south over mid-south and upper ridge breaks down. By Thurs, plume of deep moisture should stretch from TX to mid-south through much of GA and Carolinas while large, high-amplitude ridge builds quickly over the western CONUS and into the Midwest states. The result of this pattern change is a high-over-low block which is well known for being stagnant. Could see a prolonged period of above average moisture and rainfall coverage and amounts Thurs thru next weekend. 00Z medium range models now showing signs of a cutoff low over the southeast (GFS/GEFS) or the OH/TN river valley states (ECMWF/CMC), which doesn't bode well for any kind of clearing or decrease in rainfall during the 7-10 day time frame. 01 && .AVIATION... 18Z Update... Cu field will continue through the afternoon with bases remaining VFR. Skies should clear tonight with a cu field redevelop Monday. Showers and isolated tsra will develop through the afternoon across mainly north GA. Convection will dissipate this evening with regeneration late Monday morning. Winds will be calm/light westerly through the forecast. //ATL Confidence...18Z Update... High confidence. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 73 91 / 30 30 30 30 Atlanta 74 92 74 91 / 20 30 20 30 Blairsville 66 86 67 85 / 30 40 40 30 Cartersville 72 93 72 91 / 20 30 20 30 Columbus 75 95 75 93 / 10 30 30 30 Gainesville 71 91 73 89 / 30 30 30 30 Macon 74 94 74 92 / 20 40 30 30 Rome 71 93 72 92 / 20 40 20 30 Peachtree City 72 92 71 91 / 20 30 20 30 Vidalia 74 92 74 91 / 10 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....01 AVIATION...17
Hazardous weather outlook, Aug 5, 12:28 PM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1228 PM EDT Sun Aug 5 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1228 PM EDT Sun Aug 5 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated showers thunderstorms are expected this afternoon and evening mainly over north Georgia, although a few thunderstorms will also be possible in middle Georgia. Thunderstorms that do develop could be strong with gusty winds, dangerous lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms are expected each day, with increased chances for thunderstorms and heavy rain on Thursday, Friday and Saturday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 5, 6:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT SUN AUG 5 2018
GAZ033-044-045-052230-
North Fulton GA-DeKalb GA-South Fulton GA-
606 PM EDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHWESTERN
DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
At 605 PM EDT...a strong thunderstorm was over Kirkwood, or over
Atlanta...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, East Point, College Park, Hapeville, Avondale
Estates, Belvedere Park, North Decatur, Midtown, Grant Park-Zoo
Atlanta, Candler-Mcafee, Druid Hills, North Druid Hills, Sweet
Auburn, Piedmont Park, Lakewood Park, East Lake, Little Five Points,
Atlantic Station and West End.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3381 8426 3370 8423 3365 8441 3365 8444
3381 8447
TIME...MOT...LOC 2205Z 074DEG 5KT 3374 8434
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:34 PM EDT | Special Weather Statement | FFC | Barrow | 26 min |
| Aug 5, 7:59 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.